MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100206
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil of the deltaxsft10 2mm x 6cm was found damaged.The findings meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2021-00508.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization, a deltaxsft10 2mm x 6cm coil (dlx100206, 30481267) became stuck in a non-johnson & johnson microcatheter (mc) while advancing into the aneurysm.The coil was not able to be advanced.There was also resistance inside the introducer sheath with a deltaxsft10 2.5mm x 6cm coil (dlx100256, 30508791).It is unknown exactly where the resistance was encountered.There was no patient injury reported.Other cerenovus coils were successfully used with the microcatheter prior to or after the encountered resistance.It was not necessary to remove the microcatheter.There did not appear to be any damage to the devices at any time.There was nothing noted to be obstructing the microcatheter.A continuous flush was maintained.No excessive force was applied to the devices.A non-sterile deltaxsft10 2mm x 6cm was received for analysis, the device was inspected, and it was found that the core wire is kinked and protruded from introducer, no other damages or anomalies were observed during the visual analysis.The device was inspected under a microscope, and it was found that the embolic coil is stuck inside the introducer with a damaged condition.The test could not be performed due to the embolic coil is stuck inside the introducer with a damaged condition.A manufacturing record evaluation was performed for the finished device 30481267 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic examination of the returned device.A functional test could not be performed due to the conditions in which the device was returned.The visual analysis of the returned sample determined that the core wire is kinked and protruded from introducer, these conditions are related with the customer complaint regarding ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿.Based on the findings during the visual analysis, the customer complaint was confirmed.When the device was examined under magnification, it was found that the embolic coil is stuck inside the introducer with a damaged condition, this condition is related with the customer complaint regarding ¿coil - impeded-in introducer¿.Based on this finding, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Impeded-in introducer and impeded in microcatheter are known potential issues associated with the use of the device.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.Refer to coil retrieval.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
This coil got stuck in the microcatheter while advancing into the aneurysm.

Brand Name
DELTAXSFT10 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12601387
Report Number3008114965-2021-00509
Device Sequence Number4200464
Product Code KRD
UDI-Device Identifier10886704077336
UDI-Public10886704077336
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberDLX100206
Device Catalogue NumberDLX100206
Device Lot Number30481267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Initial Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A - NOT REPORTABLE
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAXSFT10 2.5MM X 6CM; NON CERENOVUS MICROCATHETER